Georgia, 2024Hail and Damaging Winds in Georgia, May 9, 2024
May 9, 2024 · NWS CHS · 37 events in 10 counties and zones
The combination of strong forcing, instability, and ambient shear combined to produce a significant threat of severe weather across southeast Georgia during the afternoon hours. As thunderstorms moved across the area, numerous instances of damaging wind gusts and large hail were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 37
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of strong forcing, instability, and ambient shear combined to produce a significant threat of severe weather across southeast Georgia during the afternoon hours. As thunderstorms moved across the area, numerous instances of damaging wind gusts and large hail were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 9, 10:20 AM EST, 2 hours 2 minutes earlier.
Area forecast discussion, May 9, 10:20 AM EST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1120 AM EDT Thu May 9 2024
.SYNOPSIS...
A cold front will approach the area tonight, then move offshore
Friday. High pressure will prevail for the weekend into early
next week. A storm system could affect the area by the middle
of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Regional radar composite shows a strong line of convection over
east Central GA and the Midlands of SC, moving southeast. This
is the main line of convection that'll bring severe weather to
our area into this afternoon. Low stratus has dissipated in
portions of our area, but has remained around a little bit
longer. In areas it has dissipated, temperatures are rapidly
rising. Temperatures are forecasted to peak around mid-day in
the upper 80s inland to around 90 degrees across the coastal
counties. Instability continues to rise across our area. SPC
Mesoscale Analysis indicates MLCAPE values should peak in the
1,500-2,000 J/kg. In addition, effective bulk shear will
increase, reaching 45-50 kt by the afternoon. SO there is
plenty of instability and shear in place. DCAPE values are
forecast to remain in excess of 1,000 J/kg, which combined with
the shear, will lead to an enhanced wind threat.
High resolution guidance indicates that a MCS will push SE
across our area during the upcoming hours, with it taking longer
to move across our GA counties as there is more backbuilding and
less of an easterly flow to the storms. Plus, the hi-res models
are indicating the storms are a few hours slower than reality.
This is backed up by current radar imagery and trends. Using
these trends, we updated the POPs/Weather grids to
account for this, along with the expected forecast into the
afternoon. Though, more adjustments to the timing will be
needed based on future radar trends.
The line of thunderstorms is anticipated to rapidly push across
the forecast area, with storm motions around 40-50 mph. These
storms should produce swaths of damaging wind gusts, likely
resulting in numerous downed trees. The most vigorous updrafts
should occur over SE GA, some severe hail is possible and we
can't rule out a brief tornado. SPC has highlighted the region
with a Enhanced risk generally south of the Edisto River with a
Slight risk to the north.
The storms should last across a specific location for an hour or
two. In the wake of the storms, an area of stratiform rainfall
will persist across the forecast area into the early evening
hours. Isolated thunder will remain possible within the
stratiform rain this evening. The rainfall will dissipate and
move east of the forecast area by mid-evening. The rest of the
night should remain generally dry. However, a second MCS will
arrive from the west after the pre-dawn hours Friday morning.
Rain-cooled temperatures are expected to remain nearly steady
around 70 degrees tonight.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
Friday: We remain focused on Friday with another potential severe
weather day ahead. By morning, the cold front will be positioned
across the SC/GA Midlands. The front is not expected to clear the
area until late, therefore we could see another round of convection
moving in from the west some time between late morning and afternoon
as the boundary presses toward the coast. This is another highly
uncertain event with a range of possibilities, noted by differing
solutions for nearly each model. Most models do show some sort of
line/cluster of showers and thunderstorms moving through the
forecast area at some point during the day however. One possibility
is that lingering showers/thunderstorms in the morning could delay
destabilization, which will inhibit deep convection later in the
afternoon. There are also signals of an upstream MCV propagating
across southern AL/GA and northern FL, which could advance into
southeast Georgia and portions of southeast South Carolina. However
these southerly systems have the potential to greatly alter the
downstream environment by cutting off southerly flow/moisture across
the forecast area, thus inhibiting destabilization. On the other
hand, a moderate break from the previous night's convection and
perhaps a slight break in clouds would destabilize the environment
early on, allowing for a rich, untapped environment for
strong/severe storms to develop. Overall, it is unclear how the
severe threat will pan out Friday, and there is a degree of
dependence on the evolution of Thursday's event. With that said, any
severe storms that develop would be capable of producing damaging
wind gusts, large hail, and/or an isolated tornado. Outside of
severe weather, showers and even general thunderstorms could result
in locally heavy downpours with PWATS in the 1.6-1.8" range.
Guidance hints towards the greatest rainfall amounts falling south
of the Savannah River. Showers and thunderstorms should push
offshore by the evening with conditions rapidly clearing behind the
front. Max temperatures will be slightly cooler due to ongoing or
afternoon convection, with highs in the mid 80s. FROPA and clearing
skies will cause temperatures to significantly drop Friday night,
with lows in the mid to upper 50s inland and lower 60s along the
coast.
Saturday and Sunday: Quasi-zonal flow will exist aloft and general
high pressure will gradually build. A cool, dry air mass will move
into the area behind the cold front bringing rain-free conditions.
Mostly sunny skies are expected both days with highs peaking in the
upper 70s to low 80s Saturday and low to mid 80s Sunday. A
relatively cool night is expected Saturday, with lows in the mid to
upper 50s inland and lower 60s along the coast.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
Early next week will briefly start off quiet before a warm front
extending across the Deep South lifts north. Conditions look quite
unsettled beginning late Monday night into Wednesday. Rain chances
were increased into the likely range (55-70%) during this period due
to the consensus of deep moisture moving in, in addition to
plentiful forcing aloft with a shortwave traversing the Central U.S.
Near normal temperatures are expected to rise through the middle of
next week owing to southerly flow.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
VFR conditions are expected to prevail at KCHS and KJZI into
early this afternoon. The primary concern will be the threat
for severe thunderstorms this afternoon. A line of thunderstorms
will approach from the west this morning. Based on radar trends
and recent HRRR runs, the leading edge of the thunderstorms is
expected to reach KCHS, KSAV, and KJZI by 18Z. The TAFs will
feature gusty west winds and TSRA by 18z. The environment may
support severe wind gust and possibly hail. The KCHS and KJZI
TAFs will include a TEMPO from 18-21Z for VRB20G30kts and MVFR
conditions during TSRAs. KSAV may see stronger wind gusts, TSRA
risk from 18-22Z. High resolution guidance indicates that the
thunderstorms will push east over the Atlantic by late this
afternoon, with generally stratiform rain with isolated
lightning remaining into the early to mid evening. Forecast
soundings and MOS indicate that MVFR to IFR ceilings may develop
over the terminals late tonight.
Extended Aviation Outlook: Scattered to numerous showers and
thunderstorms could continue into Friday afternoon with flight
restrictions and gusty winds possible within convection. VFR
conditions will return for the weekend into early next week.
&&
.MARINE...
Southwest winds will gradually strengthen through the day, generally
ranging between 15-20kts this afternoon. A few periods of gusts
around 25 kts are possible across the Charleston County nearshore
waters this afternoon. A Small Craft Advisory could be issued later
today. Seas should favor values between 3-4 ft, with 5 ft seas
possible across portions of the Charleston Co. nearshore. Otherwise,
the primary concern will be the passage of a squall line of
thunderstorms late this afternoon into early this evening. These
storms could potential produce gusts in excess of 50 kts and
possibly a waterspout. Convection should end over the marine zones
this evening. Winds tonight will return from the southwest between
15 to 20 kts. Wave heights of 2-4 ft will be common tonight.
Friday: A strong cold front will push offshore late, causing SW
winds to shift out of the north. Marginal Small Craft Advisory
conditions are expected Friday afternoon through Friday night with
gusts ranging between 20-25 kt. At this time, the Charleston County
nearshore waters out to 20nm and the outer Georgia waters from 20-
60nm look the most promising for any advisories that could be
needed. Seas will be slightly elevated with 2-4 ft in the nearshore
waters and 5 ft seas beyond 20nm. Another concern for the local
waters will be the potential for strong thunderstorms Friday
afternoon. There is still a large degree of uncertainty; however,
any storms that do develop and move across the waters will be
capable of producing strong wind gusts.
Saturday through Tuesday: Marine conditions will improve Saturday
morning as high pressure builds in from the west. Northerly winds
will shift out of the south with speeds dropping to 10 kt or less
and seas averaging 1-3 ft through Monday. Monday night into Tuesday
winds and seas look to increase/build ahead of the next storm
system.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.
&&
NEAR TERM...
SHORT TERM...BRM
LONG TERM...BRM
AVIATION...BRM/NED
MARINE...BRM/NED
Hazardous weather outlook, May 9, 11:19 AM EST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1219 PM EDT Thu May 9 2024
AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>052-101630-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-Jenkins-Screven-Candler-Bulloch-
Effingham-Tattnall-Evans-Inland Bryan-Coastal Bryan-Inland Chatham-
Coastal Chatham-Long-Inland Liberty-Coastal Liberty-Inland McIntosh-
Coastal McIntosh-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-Inland Jasper-Beaufort-Coastal Colleton-Charleston-
Coastal Jasper-Tidal Berkeley-
1219 PM EDT Thu May 9 2024
...TORNADO WATCH 218 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance is not anticipated at this time.
AMZ374-101630-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1219 PM EDT Thu May 9 2024
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
Severe Thunderstorms: A band of thunderstorms will sweep across the
region ahead of an approaching cold front through this evening.
Damaging wind gusts are the primary threat, along with large hail,
and/or an isolated waterspout.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Severe Thunderstorms: Another round of scattered to numerous
thunderstorms could impact the region Friday. While there is
considerable uncertainty regarding the placement and timing of these
thunderstorms, any storms that do move through the area will be
capable of producing damaging wind gusts, large hail, and/or an
isolated waterspout.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, May 9, 11:21 AM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Charleston SC
1221 PM EDT Thu May 9 2024
GAZ087-091645-
Jenkins-
1221 PM EDT Thu May 9 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY...
At 1221 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Midville to
near Burke County Airport, and moving east at 30 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Millen, Butts, Emmalane, Perkins, and Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.
&&
LAT...LON 3289 8211 3292 8208 3292 8195 3295 8186
3294 8183 3295 8182 3292 8177 3291 8177
3284 8180 3268 8208 3268 8209 3281 8215
TIME...MOT...LOC 1621Z 284DEG 27KT 3285 8229 3301 8205
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThunderstorm Wind, Jenkins
- When
- May 9, 12:22 PM EST to 12:23 PM EST
- Where
- Jenkins County, 3.12 mi SW of Scarboro
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.690, -81.910
Jenkins County Emergency Management reported a tree down on East Old Savannah Road near Aaron Road.
Thunderstorm Wind, Screven
- When
- May 9, 12:29 PM EST to 12:30 PM EST
- Where
- Screven County, 2.7 mi ESE of Bascom
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.810, -81.630
Screven County dispatch reported a tree down on Burton's Ferry Highway near Lawton Road.
Thunderstorm Wind, Bulloch
- When
- May 9, 12:50 PM EST to 12:51 PM EST
- Where
- Bulloch County, 4.19 mi N of Bland
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.590, -81.910
Bulloch County Emergency Management reported a tree down at Ponderosa Road and Rock Point Road.
Thunderstorm Wind, Tattnall
- When
- May 9, 1:06 PM EST to 1:07 PM EST
- Where
- Tattnall County, 2.44 mi WSW of Collins
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.170, -82.160
Tattnall County Emergency Management reported a tree down on Jesse Lynn Road.
Thunderstorm Wind, Tattnall
- When
- May 9, 1:06 PM EST to 1:07 PM EST
- Where
- Tattnall County, 4.02 mi NW of Cobbtown
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.240, -82.180
Tattnall County Emergency Management reported a tree down at Lynntown Road and Skid Rich Road.
Thunderstorm Wind, Tattnall
- When
- May 9, 1:07 PM EST to 1:08 PM EST
- Where
- Tattnall County, 2.72 mi WNW of Cobbtown
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.220, -82.170
Tattnall County Emergency Management reported a tree down at Wilbur Kennedy Road and Pinegrove Church Road.
Thunderstorm Wind, Tattnall
- When
- May 9, 1:12 PM EST to 1:13 PM EST
- Where
- Tattnall County, Collins
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.180, -82.120
Tattnall County dispatch reported a tree down on Live Oak Street in Collins.
Thunderstorm Wind, Tattnall
- When
- May 9, 1:15 PM EST to 1:16 PM EST
- Where
- Tattnall County, 1.75 mi E of Collins
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.180, -82.090
Tattnall County dispatch reported a tree down on Highway 23 in Collins.
Thunderstorm Wind, Bulloch
- When
- May 9, 1:15 PM EST to 1:16 PM EST
- Where
- Bulloch County, 0.69 mi N of Statesboro
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.460, -81.780
Bulloch County Emergency Management reported a tree down at Shelby Street and East Parrish Street.
Thunderstorm Wind, Tattnall
- When
- May 9, 1:15 PM EST to 1:16 PM EST
- Where
- Tattnall County, 5.65 mi NNE of Cobbtown
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.280, -82.110
Tattnall County Emergency Management reported a tree down at Evergreen Church Road and Gary Barnard Road.
Thunderstorm Wind, Tattnall
- When
- May 9, 1:17 PM EST to 1:18 PM EST
- Where
- Tattnall County, 2.72 mi NW of Manassas
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.200, -82.050
Tattnall County Emergency Management reported a tree down at Lee Tidwell Road and Gladys Holland Road.
Hail, Tattnall
- When
- May 9, 1:18 PM EST to 1:20 PM EST
- Where
- Tattnall County, 0.69 mi N of Hughland
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.040, -82.050
Hail at least the size of quarters was reported a Tattnall County High School.
Thunderstorm Wind, Tattnall
- When
- May 9, 1:19 PM EST to 1:20 PM EST
- Where
- Tattnall County, 0.69 mi N of Reidsville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.090, -82.120
Tattnall County dispatch reported several trees down around Reidsville.
Thunderstorm Wind, Tattnall
- When
- May 9, 1:19 PM EST to 1:20 PM EST
- Where
- Tattnall County, 1.38 mi S of Manassas
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.150, -82.020
Tattnall County Emergency Management reported a tree down at Henry Street in Manassas.
Thunderstorm Wind, Bulloch
- When
- May 9, 1:20 PM EST to 1:21 PM EST
- Where
- Bulloch County, 1.88 mi WSW of Collegeboro
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.410, -81.810
Bulloch County Emergency Management reported a tree down on a mobile home in the 12000 block of Highway 301 South.
Thunderstorm Wind, Evans
- When
- May 9, 1:26 PM EST to 1:27 PM EST
- Where
- Evans County, 0.69 mi N of Claxton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.180, -81.920
Evans County dispatch reported a tree down near the intersection of Highway 129 and Cedar Creek Road.
Thunderstorm Wind, Evans
- When
- May 9, 1:28 PM EST to 1:29 PM EST
- Where
- Evans County, 0.91 mi SE of Claxton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.160, -81.910
Evans County dispatch reported two trees down in Claxton. One tree was down on N Grady Street and the other was down on W James Street.
Thunderstorm Wind, Evans
- When
- May 9, 1:30 PM EST to 1:31 PM EST
- Where
- Evans County, 2.44 mi ESE of Claxton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.160, -81.880
Evans County dispatch reported a tree down near the intersection of Highway 280 and Recreation Department Road.
Thunderstorm Wind, Evans
- When
- May 9, 1:30 PM EST to 1:31 PM EST
- Where
- Evans County, 5.15 mi SSE of Hagan
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.080, -81.900
Evans County dispatch reported a tree down near the intersection of Tom McCall Road and Jennie Station Road.
Thunderstorm Wind, Tattnall
- When
- May 9, 1:30 PM EST to 1:31 PM EST
- Where
- Tattnall County, Mendes
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.000, -81.970
Tattnall County Emergency Management reported a tree down on Highway 169 in Mendes.
Thunderstorm Wind, Tattnall
- When
- May 9, 1:31 PM EST to 1:32 PM EST
- Where
- Tattnall County, 1.38 mi S of Mendes
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.980, -81.970
Tattnall County Emergency Management reported a tree down in the 800 block of Love Rogers Road.
Thunderstorm Wind, Evans
- When
- May 9, 1:34 PM EST to 1:35 PM EST
- Where
- Evans County, 1.17 mi W of Daisy
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.150, -81.850
Evans County dispatch reported a tree down near the intersection of Highway 280 and George Strickland Road.
Thunderstorm Wind, Evans
- When
- May 9, 1:34 PM EST to 1:35 PM EST
- Where
- Evans County, 2.07 mi N of Daisy
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.180, -81.830
Evans County dispatch reported a tree down near the intersection of Daisy Nevils Highway and Edgar Hodges Road.
Thunderstorm Wind, Bulloch
- When
- May 9, 1:37 PM EST to 1:38 PM EST
- Where
- Bulloch County, 1.5 mi NNW of Denmark
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.300, -81.730
Bulloch County Emergency Management reported a tree down on Gus Denmark Road.
Thunderstorm Wind, Effingham
- When
- May 9, 1:39 PM EST to 1:40 PM EST
- Where
- Effingham County, 1.38 mi S of Berrys
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.450, -81.270
Effingham County Emergency Management reported a tree down at Priester Road on Highway 119.
Thunderstorm Wind, Bulloch
- When
- May 9, 1:52 PM EST to 1:53 PM EST
- Where
- Bulloch County, 4.32 mi ENE of Esla
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.240, -81.610
Bulloch County Emergency Management reported power lines down at Highway 46 and Hood Loop Road.
Thunderstorm Wind, Bulloch
- When
- May 9, 1:55 PM EST to 1:56 PM EST
- Where
- Bulloch County, 3.77 mi ESE of Esla
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.200, -81.620
Bulloch County Emergency Management reported power lines down at Lawrence Church Road and Ash Branch Church Road.
Thunderstorm Wind, Long
- When
- May 9, 2:14 PM EST to 2:15 PM EST
- Where
- Long County, 3.5 mi N of Ludowici
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.750, -81.760
Long County dispatch reported two trees down in the county.
Thunderstorm Wind, Liberty
- When
- May 9, 2:24 PM EST to 2:25 PM EST
- Where
- Liberty County, 1.36 mi ESE of Lodge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.860, -81.430
Liberty County dispatch reported a tree down at Gill Park.
Thunderstorm Wind, Liberty
- When
- May 9, 2:29 PM EST to 2:30 PM EST
- Where
- Liberty County, 3.13 mi NE of Midway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.830, -81.390
Liberty County dispatch reported a tree down in the 400 block of Dogwood Lane.
Thunderstorm Wind, Liberty
- When
- May 9, 2:30 PM EST to 2:31 PM EST
- Where
- Liberty County, 3.63 mi SE of Fleming
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.840, -81.380
Liberty County dispatch reported a tree down at Limerick Road and 5th Street.
Thunderstorm Wind, Chatham
- When
- May 9, 2:33 PM EST to 2:34 PM EST
- Where
- Chatham County, 1.89 mi WNW of Burroughs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.990, -81.280
Chatham County Emergency Management Agency reported a tree down across the road in the 6300 block of Chief Of Love Road.
Thunderstorm Wind, Chatham
- When
- May 9, 2:40 PM EST to 2:41 PM EST
- Where
- Chatham County, 1.36 mi ESE of Burroughs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.970, -81.230
Chatham County Emergency Management Agency reported trees down on power lines in the 200 block of Wild Heron Road.
Thunderstorm Wind, Chatham
- When
- May 9, 2:40 PM EST to 2:41 PM EST
- Where
- Chatham County, 1.17 mi W of Savannah State Colle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.020, -81.090
Chatham County Emergency Management Agency reported a tree fell on a dump truck near the intersection of Truman Parkway and Derenne Avenue.
Thunderstorm Wind, McIntosh
- When
- May 9, 2:40 PM EST to 2:41 PM EST
- Where
- McIntosh County, South Newport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.630, -81.400
McIntosh County dispatch reported a tree down on Jones Road.
Thunderstorm Wind, McIntosh
- When
- May 9, 2:53 PM EST to 2:54 PM EST
- Where
- McIntosh County, 3.63 mi NE of Belleview Pt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.570, -81.330
McIntosh County dispatch reported a tree down in the Shellman Bluff area.
Thunderstorm Wind, McIntosh
- When
- May 9, 3:25 PM EST to 3:26 PM EST
- Where
- McIntosh County, 0.59 mi E of Darien
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 31.370, -81.420
McIntosh County dispatch reported a tree down on Pine Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Mississippi, May 9, 20241 death · 2 injured · $2.1 million · EF0 · 39 events
- Hail and Damaging Winds in Texas, May 9, 2024$21 million · 6.12 in hail · 45 events
- Cold in California, May 9 to 11, 20241 death · 1 event
- Tornadoes and Hail in Alabama, May 9 to 10, 2024EF2 · 18 events
- Tornado and Hail in West Virginia, May 9 to 11, 20241 injured · $60,000 · EF1 · 15 events
- Hail and Lightning Strike in Oklahoma, May 9, 2024$250,000 · 1.75 in hail · 15 events
- Tornado and Flash Flooding in West Virginia, May 9, 2024$135,000 · EF0 · 11 events
- Tornadoes and Damaging Winds in South Carolina, May 9, 2024EF1 · 39 events
- Flash Flood and Hail in Louisiana, May 9, 2024$81,000 · 2 in hail · 7 events
- Tornado and Damaging Winds in Tennessee, May 9, 2024$64,000 · EF0 · 5 events
- Flash Flooding and Hail in Alabama, May 9 to 10, 2024$500 · 4.5 in hail · 41 events
- Hail and Damaging Winds in Texas, May 9 to 11, 20243 in hail · 36 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1185455, 1185456, 1185457, 1185458, 1185465, 1185466, 1185468, 1185469, 1185488, 1185495, 1185496, 1185454, 1185471, 1185497, 1185489, 1185472, 1185474, 1185476, 1185477, 1185498, 1185499, 1185478, 1185480, 1185491, 1185484, 1185492, 1185493, 1185504, 1185507, 1185508, 1185509, 1185483, 1185481, 1185482, 1185485, 1185505, 1185486.